By Topic

Generalizing the Square Root Rule for Optimal Periodic Scheduling in Push-Based Wireless Environments

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Liaskos, C.K. ; Dept. of Inf., Aristotle Univ., Thessaloniki, Greece ; Papadimitriou, G.I.

The present paper proposes a generalization of the square root rule for optimal periodic scheduling. The rule defines a ratio of item occurrences in a schedule, which minimizes the mean serving time. However, the actual number of each item's occurrences must be an integer. Therefore, the square root rule assumes large schedules, in order for the ratio to hold with acceptable precision. The present paper introduces an analysis-derived formula which connects the mean serving time and the size of the schedule. The relation shows that small schedules can also achieve near-optimal serving times. The analysis is validated through comparison with simulation and brute force-derived results. Finally, it is shown that minimizing the size of the schedule is also an efficient way of optimizing the aggregate scheduling cost.

Published in:

Computers, IEEE Transactions on  (Volume:62 ,  Issue: 5 )